Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Jan 20, 2011, 8:30 PM CST for 8 counties in Texas. It took effect at Jan 21, 2011, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 8:30 PM CST (02:30 UTC)
- In effect from
- Jan 21, 2011, 3:00 AM CST
- Expired
- Jan 21, 2011, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Goliad County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS74 KCRP 210230 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 830 PM CST THU JAN 20 2011 TXZ229>234-246-211400- /O.NEW.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO 830 PM CST THU JAN 20 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FOR FRIDAY MORNING. COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT WITH LOWS AROUND 30 DEGREES FRIDAY MORNING ACROSS MOST OF THE WARNING AREA. SOME LOCATIONS IN THE VICTORIA AREA AND NEAR THE FRIO AND NUECES FLOOD PLAINS BETWEEN GEORGE WEST AND COTULLA WILL REACH THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$
4 follow-up statements
213 WWUS74 KCRP 210303 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 903 PM CST THU JAN 20 2011 TXZ247-211400- /O.EXA.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/ CALHOUN- INCLUDING THE CITY OF...PORT LAVACA 903 PM CST THU JAN 20 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY. COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT WITH LOWS IN THE LOWER 30S FRIDAY MORNING ESPECIALLY ACROSS NORTHERN PORTIONS OF THE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ TXZ229>234-246-211400- /O.CON.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO 903 PM CST THU JAN 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY. COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT WITH LOWS AROUND 30 DEGREES FRIDAY MORNING ACROSS MOST OF THE WARNING AREA. SOME LOCATIONS IN THE VICTORIA AREA AND NEAR THE FRIO AND NUECES FLOOD PLAINS BETWEEN GEORGE WEST AND COTULLA WILL REACH THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ MJG
427 WWUS74 KCRP 210425 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1025 PM CST THU JAN 20 2011 TXZ229>234-246-247-211400- /O.CON.KCRP.FZ.W.0002.110121T0900Z-110121T1400Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA 1025 PM CST THU JAN 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY. COLD HIGH PRESSURE WILL SETTLE INTO SOUTH TEXAS OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT WITH LOWS AROUND 30 DEGREES FRIDAY MORNING ACROSS MOST OF THE WARNED AREA. SOME LOCATIONS IN THE VICTORIA AREA AND NEAR THE FRIO AND NUECES FLOOD PLAINS BETWEEN GEORGE WEST AND COTULLA WILL REACH THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ MJG
346 WWUS74 KCRP 210932 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 332 AM CST FRI JAN 21 2011 TXZ229>234-246-247-211500- /O.EXT.KCRP.FZ.W.0002.000000T0000Z-110121T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA 332 AM CST FRI JAN 21 2011 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. LOW TEMPERATURES EARLY THIS MORNING ARE EXPECTED TO DIP TO 28 TO 32 DEGREES ALONG AND NORTH OF A COTULLA TO GEORGE WEST TO REFUGIO TO PORT LAVACA LINE. THE TEMPERATURES WILL CLIMB ABOVE FREEZING BETWEEN 8 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ JR
055 WWUS74 KCRP 211524 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 924 AM CST FRI JAN 21 2011 ...FREEZE WARNING ALLOWED TO EXPIRE... .TEMPERATURES ACROSS SOUTH TEXAS HAVE WARMED ABOVE FREEZING THIS MORNING. THUS THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL FREEZE WARNINGS MAY BE REQUIRED LATER FOR FRIDAY NIGHT. TXZ229>234-246-247-211630- /O.EXP.KCRP.FZ.W.0002.000000T0000Z-110121T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA 924 AM CST FRI JAN 21 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ HART
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 20, 5:27 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 20, 5:27 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CST THU JAN 20 2011
.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR 00Z TAFS.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE END OF THE TAF
PERIOD. A COLD FRONT MOVED THROUGH THE REGION EARLY THIS
AFTERNOON. CLOUD COVER HAS ALMOST CLEARED THE ENTIRE COAST...AND
CLEAR SKIES ARE THEN ANTICIPATED THROUGH THE END OF THE TAF
PERIOD. WINDS WILL SLOWLY DIMINISH OVERNIGHT AS THE FRONT PUSHES
FURTHER OFFSHORE AND HIGH PRESSURE SETTLES INTO SOUTH TEXAS. HIGH
PRESSURE WILL SHIFT EAST ON FRIDAY AND WINDS WILL BECOME EASTERLY
FOR THE EASTERN TAF SITES AND SOUTHEASTERLY FOR KLRD BY THE END
OF THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 309 PM CST THU JAN 20 2011/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...COLD FRONT IS
EXITING CWA AS OF WRITING WITH DENSE AIRMASS POURING INTO AREA
WITH GUSTY NORTH WINDS. THESE STRONG WINDS WILL GRADUALLY DIMINISH
DURING THE AFTERNOON AND AS SUCH I HAVE CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR THIS EVENING. CLEARING LINE NOTED
JUST NORTH OF CWA AND ARE EXPECTING MAINLY CLEAR SKIES AND
GRADUALLY DIMINISHING CAA OVERNIGHT AS STRONG HIGH PRESSURE BUILDS
INTO AREA. LOWS TONIGHT WILL BE IN THE 30S AREA WIDE WITH NORTHERN
FRINGES OF CWA FLIRTING WITH FREEZING MARK. FEEL THAT ANY
OCCURRENCE OF FREEZING TEMPS ACROSS THE NORTH WILL BE BRIEF /2
HOURS OR LESS/ THUS NO FREEZE WARNING WILL BE ISSUED AT THIS TIME.
HIGH PRESSURE WILL CONTINUE TO INFLUENCE S TX FRIDAY BUT EVEN WITH
FULL SUNSHINE EXPECT MAX TEMPS TO STRUGGLE TO REACH THE 50S ACROSS
EASTERN COASTAL PLAINS WHILE BRUSH COUNTRY WILL BE IN THE MID TO
UPPER 50S. FRIDAY NIGHT WILL BE MAINLY CLEAR AND COLD WITH
NORTHERN LOCATIONS HAVE BETTER CHANCES OF FREEZING TEMPS.
LONG TERM (SATURDAY THROUGH THURSDAY)...THE MEAN UPPER LEVEL
PATTERN OF AN UPPER RIDGE OVER THE EASTERN PACIFIC INTO THE WEST
COAST AND A TROUGH OVER THE CENTRAL AND EASTERN CONUS WILL
CONTINUE THROUGH THE PERIOD. BUT THE MEDIUM RANGE MODELS ARE ALL
OVER THE PLACE WITH REGARDS TO TIMING OF THE DIFFERENT SHORT WAVE
TROUGHS AND THEIR AMPLITUDE FROM SUNDAY THROUGH THURSDAY. GFS IS
NOT AS STRONG WITH THE SHORT WAVE TROUGH ON SUNDAY AND IS
PROGRESSIVE LIKE THE NAM/SREF WITH RAIN CHANCES DIMINISHED WHILE
ECMWF/CAN/UKMET SHOW A SLOWER MORE AMPLIFIED SHORT WAVE TROUGH
THAT DIGS INTO THE SOUTHERN PLAINS AND KEEPS SOME MOISTURE IN
PLACE ACROSS THE COASTAL PLAINS SUNDAY INTO SUNDAY EVENING BEFORE
THE FRONT MOVES THROUGH. WILL CONTINUE WITH THE 20-30 PERCENT
CHANCE POPS OVER THE EASTERN AREAS SUNDAY INTO SUNDAY NIGHT.
CAN/UKMET AND GFS SHOW A SHORT WAVE TROUGH DIVING THROUGH THE
ROCKIES WHICH BREAKS OFF TO A CLOSED LOW OVER THE DESERT
SOUTHWEST/NORTHERN MEXICO BY TUESDAY...WITH THIS SYSTEM MOVING
TOWARD SOUTH TEXAS BY WEDNESDAY. 12Z ECMWF DELAYS THIS ENERGY
DIVING SOUTH WITH MORE OF A BROAD UPPER TROUGH OVER NORTHERN
MEXICO BY THURSDAY. CONFIDENCE IS REALLY LOW AND WILL ONLY
INTRODUCE A SLIGHT CHANCE OF RAIN FOR WEDNESDAY WHICH IS MUCH
LOWER THAN MEX GUIDANCE POPS. DID LOWER TEMPERATURES A BIT FOR
TUESDAY INTO WEDNESDAY AS SURFACE HIGH PRESSURE REMAINS OVER THE
AREA AND CLOUDS EXPECTED TO INCREASE.
89/TMT
MARINE...SMALL CRAFT ADVISORIES IN EFFECT THROUGH EARLY FRIDAY.
STRONG OFFSHORE WINDS EXPECTED ACROSS WESTERN GULF WATERS THROUGH
TONIGHT WITH A FEW GUSTS TO GALE FORCE POSSIBLE THIS AFTERNOON AND
EVENING. SEAS WILL QUICKLY BUILD...ESPECIALLY FAR OFFSHORE
WATERS...WITH HEIGHTS NEAR 10 FEET POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 35 52 34 62 45 / 10 0 0 0 10
VICTORIA 30 51 30 60 39 / 10 0 0 0 10
LAREDO 36 60 40 67 48 / 0 0 0 0 10
ALICE 35 54 33 63 42 / 0 0 0 0 10
ROCKPORT 38 50 35 59 46 / 10 0 0 0 10
COTULLA 32 56 32 66 40 / 0 0 0 0 10
KINGSVILLE 35 56 32 62 43 / 0 0 0 0 10
NAVY CORPUS 40 49 37 58 48 / 10 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
AK/84...AVIATIONHazardous weather outlook, Jan 20, 3:02 PM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 302 PM CST THU JAN 20 2011 TXZ229>234-239>247-212115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 302 PM CST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-212115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 302 PM CST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE BAYS...WATERWAYS AND COASTAL WATERS. BUILDING SEAS AND GUSTS TO GALE FORCE CAN BE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON FRIDAY... MAINLY OVER THE GULF WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN ON SUNDAY NIGHT AND MONDAY WITH THE PASSAGE OF A COLD FRONT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:12 PM CST | Freeze Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.